MAUDE Adverse Event Report: B. BRAUN DOMINICAN REPUBLIC INC. EXTENSION SET; SET, ADMINISTRATION, INTRA

B. BRAUN DOMINICAN REPUBLIC INC. EXTENSION SET; SET, ADMINISTRATION, INTRA
Catalog Number 470195
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Two (2) used samples were returned in conjunction with this complaint.Both sets were noted to be attached to several other manufactures devices such as onguard adaptors and carefusion syringe sets.Both returned samples were functionally tested for leakage per specification with failing results.The samples were found to be leaking from the distal caresite valves evaluated part (b)(4).One caresite leakage was due to a lack in the threads of the port.The second caresite leakage was due to damage to the piston of the valve.Although the defect of leakage was confirmed on both caresite valves, since the sets were used in conjunction with several other manufactures devices, the exact root cause of the crack and damage to the piston was not able to be determined at this time.However, the defect does not appear to be related to any b.Braun manufacturing processes for the valves.We will maintain this report for further references and continue to monitor other reports for similar occurrences.
 
Event or Problem Description
As reported by the user facility: event 2: tubing leaking during chemotherapy.Nurse was running methotrexate on pediatric oncology floor and set 470195 was observed to be leaking.

Brand Name
EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRA
Manufacturer (Section D)
B. BRAUN DOMINICAN REPUBLIC INC.
las americas industrial park
km22 autopista las americas
santo domingo,
DR 
MDR Report Key6648900
Report Number9614279-2017-00050
Device Sequence Number892113
Product Code FPA
UDI-Device Identifier04046964823428
UDI-Public04046964823428
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K153293
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2019
Device Catalogue Number470195
Device Lot Number0061531799
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2017
Initial Report FDA Received Date06/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age7 YR